Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 208, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 19, 2015, 7:35 AM CDT for Gentry County, Nodaway County, Worth County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 7:35 AM CDT (12:35 UTC)
- Expired
- Jul 19, 2015, 8:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gentry County, MO, Nodaway County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 160 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 0.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392
WUUS53 KEAX 191235
SVREAX
MOC075-147-227-191300-
/O.NEW.KEAX.SV.W.0208.150719T1235Z-150719T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 AM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GENTRY COUNTY IN NORTHWESTERN MISSOURI...
WORTH COUNTY IN NORTHWESTERN MISSOURI...
EAST CENTRAL NODAWAY COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 800 AM CDT
* AT 735 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAVENWOOD...
OR 9 MILES EAST OF MARYVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRANT CITY...RAVENWOOD...CONCEPTION JUNCTION...SHERIDAN...
PARNELL...CLYDE...GENTRY...WORTH...DENVER AND CONCEPTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4039 9427 4038 9427 4022 9468 4037 9484
4057 9460 4057 9447
TIME...MOT...LOC 1235Z 229DEG 21KT 4035 9469
HAIL...1.00IN
WIND...60MPH
$$
MELL1 follow-up statement
985
WWUS53 KEAX 191302
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
802 AM CDT SUN JUL 19 2015
MOC075-147-227-191311-
/O.EXP.KEAX.SV.W.0208.000000T0000Z-150719T1300Z/
GENTRY MO-WORTH MO-NODAWAY MO-
802 AM CDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GENTRY...WORTH
AND EAST CENTRAL NODAWAY COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4039 9427 4038 9427 4022 9468 4037 9484
4057 9460 4057 9447
TIME...MOT...LOC 1259Z 229DEG 21KT 4035 9469
$$
MELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:57 AM CDT, 38 minutes earlier.
Area forecast discussion, Jul 19, 6:57 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 AM CDT SUN JUL 19 2015
.UPDATE...
Issued at 635 AM CDT SUN JUL 19 2015
have updated the short-term grids to account for the increasing
precipitation coverage as the eastern thunderstorm complex fills in
along its outflow with the western thunderstorm complex. Increased
PoPs and QPF and as result adjusted the start of the flash flood
watch to now. Thinking we'll see several hours of heavy rain this
morning before instability is used up and the LLJ veers. So there may
be some flash flooding this morning in addition to the threat
overnight as the pattern repeats itself.
&&
.DISCUSSION...
Issued at 325 AM CDT SUN JUL 19 2015
We'll see an active pattern over the next few days with the upper
ridge flattened or shifted west and a quasi-stationary boundary
across the area. Precipitable water values in excess of 2 to 2.25
inches will remain in place in the vicinity of this boundary. With
steering flow roughly parallel to the boundary and a low level jet
continually feeding additional moisture into the area. That LLJ should
aid in providing ascent as low level winds converge in northern
Missouri. Additionally, the ongoing convection, which is producing
radar estimates of 1 to 3 inches, will likely prime the ground for
tonight's likely precipitation. Given the antecedent surface/soil
conditions as well as the extreme moisture content in the atmosphere,
think that the potential for flash flooding through the middle of the
forecast area is high enough that it warrants a flash flood watch. So
will go with one from this evening through Monday morning.
We're also going to have to keep an eye out for the storms in
central KS reaching the area mid morning. While the timing of this
feature will be at a relative minimum for instability, there should
be plenty remaining and with effective shear in excess of 30 to 35
kts across eastern KS and western MO early this morning, it should
be able to survive further east into eastern KS and western MO. Have
upped PoPs in the morning to account for this possibility.
Another item for today is the potential for dangerous heat across
the far southern portions of the forecast area. With convection and
associated cloud cover spreading over the northern two-thirds of the
forecast area, our southern row of counties may remain mostly cloud
free. So afternoon highs in the low 90s and dewpoints in the mid to
upper 70s yield heat indices at or greater than 105 from Linn
county, KS through Henry county, MO. So will run a heat advisory
for that area for this afternoon/ evening.
Chances for storms will persist into monday, but may be pushed a
little southward as the boundary slides south. High pressure building
into the north should help to dry things out. Although this is all
relative this year and dewpoints will likely remain in the 70+ range
until the high is nearly directly overhead. Fortunately, for the
middle of the week, with the area under the influence of the surface
high, there will be a lull in the precipitation chances. It should
also result in cooler temperatures with highs in the low to mid 80s
Tuesday and the lower 80s on Wednesday. But by Wednesday night, the
chances for showers and storms return as the high pressure area
shifts to the east and low level winds return to a southerly flow.
The upper ridge also looks to expand/strengthen over the center of
the country and temperatures in our area climb back into the 90s
accordingly.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 533 AM CDT SUN JUL 19 2015
This is one of those forecasts where there is some potential for
thunderstorms at the terminals for almost the entire forecast. But
thunderstorms seem most likely this morning so have included a TSRA
tempo group for the first few hours. Storms are filling between the
activity to the east of the terminals and the KS storms. Have
decreased thunder chances during the afternoon, however there may
very well be ongoing storms in the area, just not sure of the
coverage. Also, also during the overnight hours, added another VCTS
grouping to account for a similar scenario to this morning with
thunderstorms likely developing through the I-70 corridor and
northward.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday afternoon for KSZ025-102>105.
HEAT ADVISORY from Noon today to 9 PM CDT this evening for
KSZ060.
MO...FLASH FLOOD WATCH through Monday afternoon for MOZ012>017-
020>025-028>033-037>040-043>046.
HEAT ADVISORY from Noon today to 9 PM CDT this evening for
MOZ053-054.
&&
UPDATE...CDB
DISCUSSION...CDB
AVIATION...CDBIn the hours before
Special weather statement, Jul 19, 1:48 AM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 148 AM CDT SUN JUL 19 2015 MOZ005-014-015-190730- HARRISON MO-GRUNDY MO-DAVIESS MO- 148 AM CDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON... SOUTHWESTERN GRUNDY AND NORTHEASTERN DAVIESS COUNTIES UNTIL 230 AM CDT... AT 148 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRENTON TO 7 MILES WEST OF GILMAN CITY...AND MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TRENTON...JAMESPORT...GILMAN CITY...LAREDO...COFFEY...JAMESON... TINDALL AND BRIMSON. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 84 AND 87. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR NORTH CENTRAL MISSOURI. LAT...LON 3997 9339 3997 9403 4020 9404 4022 9360 TIME...MOT...LOC 0648Z 331DEG 9KT 4016 9365 4015 9401 LEIGHTON
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:45 AM CDT | Special Weather Statement | EAX | Gentry | 45 min |
| Jul 19, 1:22 AM CDT | Flash Flood Warning | EAX | Daviess, Gentry, Harrison | 6 hr |
| Jul 19, 1:32 AM CDT | Flash Flood Warning | EAX | Grundy, Mercer, Sullivan | 6 hr |
| Jul 19, 1:48 AM CDT | Special Weather Statement | EAX | Grundy | 42 min |
| Jul 19, 2:39 AM CDT | Flash Flood Warning | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| Jul 19, 3:36 AM CDT | Heat Advisory | EAX | Bates, Henry | 17 hr |
| Jul 19, 3:47 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 29 more | 33 hr |
| Jul 19, 6:38 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Howard, Linn, Livingston, Macon and 1 more | 3 hr |
| Jul 19, 6:40 AM CDT | Areal Flood Advisory | EAX | Andrew, Holt | 3 hr |
| Jul 19, 8:05 AM CDT | Special Weather Statement | EAX | Macon | 40 min |
| Jul 19, 8:16 AM CDT | Special Weather Statement | EAX | Worth | 44 min |
| Jul 19, 8:24 AM CDT | Flash Flood Warning | EAX | Chariton, Linn | 3 hr |
| Jul 19, 9:17 AM CDT | Flash Flood Warning | EAX | Daviess, Grundy, Harrison | 3 hr |
| Jul 19, 11:00 AM CDT | River Flood Warning | EAX | Ray | 72 hr |
| Jul 19, 11:00 AM CDT | River Flood Warning | EAX | Clay, Ray | 53 hr |
| Jul 19, 11:00 AM CDT | River Flood Warning | EAX | Howard | 59 hr |
| Jul 19, 11:16 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 56 hr |
| Jul 19, 11:16 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 60 hr |
| Jul 19, 11:37 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon, Randolph | 9 hr |
| Jul 19, 12:22 PM CDT | River Flood Warning | EAX | Chariton, Macon | 61 hr |
| Jul 19, 2:47 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 3 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.